MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number CK000821
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that a 3 fr catheter placed in february sprung a leak at the connection between the hub and the external lumen.The line had to be replaced.Additional information received on 4/12/2023: it was reported that on (b)(6) at 2030 fluid was noted by bedside nurse and confirmed by vat.Catheter was removed.New picc placed (b)(6) 2023.Patient unable to receive cpn for 2 days until new line placed.Catheter was secured with secureacath.No patient harm or symptoms related to the fluid leak.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported by the customer that a 3 fr catheter placed in february sprung a leak at the connection between the hub and the external lumen.The line had to be replaced.Additional information received on (b)(6) 2023: it was reported that on (b)(6) at 2030 fluid was noted by bedside nurse and confirmed by vat.Catheter was removed.New picc placed (b)(6) 2023.Patient unable to receive cpn for 2 days until new line placed.Catheter was secured with secureacath.No patient harm or symptoms related to the fluid leak.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak in the extension tubing is confirmed.One 3 fr s/l powerpicc sv was returned for evaluation.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the tubing.An initial visual observation showed use residues throughout the returned catheter.A microscopic observation revealed a split in the tubing just distal of the purple luer.The split exhibited ¿c¿ shaped impressions leading to the fracture site, and beach marks were observed along the fracture surface.The complaint of a leaking catheter where the tubing meets the hub is confirmed.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16792383
Report Number3006260740-2023-01499
Device Sequence Number5683186
Product Code LJS
UDI-Device Identifier00801741152580
UDI-Public(01)00801741152580
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberCK000821
Device Lot NumberREGN3878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 MO
Patient SexMale
Patient Weight6 KG